2nd time on meds... this time problem?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cliche SAHM
Regular Member


Date Joined Jan 2006
Total Posts : 31
   Posted 1/27/2006 3:33 PM (GMT -7)   
Newbie, so bear with me.
 
I used to be on Zoloft for ppd, worked.  Took it for approx 2 years, only problem was mild weight gain and sexual side effects.  I didn't have many problems with other side effects, but it was really hard to discontinue use when the time came.
 
I quit Zoloft about 2 years ago, and since then have been doing OK, but have always been more irritable than my "previous life".  about 6 months ago I started to feel like "the blues" were coming back, but they weren't so bad and I could handle it.  Guess I wasn't doing a stellar job of "handling it", as my husband recently spoke to me about maybe going back on an antidepressant.  (And he's a really holistic type of guy, so I knew this was hard for him)  Talked to my doctor, and we decided to try Prozac (20mg), in hopes of avoiding previous weight and sexual side effects.
 
I've only been on Prozac for 3 days, and I'm crashing.  I want to cry all the time, and I'm completely overwhelmed by tasks.  (In all fairness, I was feeling some feelings of being overwhelmed for about a month before starting the medication.)  I don't know if it's the medication, or if this is just a horrible coincidence of my spiriling down before the medication got a good start.  I'm totally anxious, and a little blurry headed, but is that a side effect of the medicine, or my depression?
 
My first instinct is to tell my husband about what I'm feeling, and to have him help monitor what is going on for at least another week or so to see if I start to come back out of it, but I don't know if my instincts are all that good right now.
 
Has anyone got any advice, or had a reaction so soon after starting new meds? 

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/28/2006 6:54 AM (GMT -7)   

Hi Cliche,  I wanted to welcome you to Healing Well. 

Most antidepressants take anywhere from 5-14 days to reach what is called "therapeutic level" depending on the medication.  Prozac is one of those medications that you know pretty quickly if it is going to be a good med for you or not.  I was prescribed Prozac a few years ago and was on it for 3 days at 20 mg and was very irritable.  I was giving my beloved dog a bath and for no reason known to me I looked down and had both of my hands fisted in her fur (she was a Shih-Tzu and had long hair).  I had to call my husband in to take over because I was afraid I was going to hurt her.  That was the last day I took that med, I called the doctor and had it switched.  The symptoms that you have described since starting this is something that you should most definitely call the doctor on. Some people just don't react well to Prozac.  Please keep us informed of how you are doing. 


~elisha


cliche SAHM
Regular Member


Date Joined Jan 2006
Total Posts : 31
   Posted 1/28/2006 9:37 AM (GMT -7)   
Dang. I was afraid of that. I'll call my doctor on Monday if the anxiety is still there. Hubby and I had a long talk last night, and I cried and cried. I just wanted it to work. I know that are a lot of other options, but having Zoloft work so quickly with my ppd, I just thought prozac would be the same.

Has anyone tried Welbutron?

cliche SAHM
Regular Member


Date Joined Jan 2006
Total Posts : 31
   Posted 1/30/2006 10:15 PM (GMT -7)   
Update:
Today is Monday, and I'm not feeling so anxious anymore. I'm tired (really tired), but I expected that at the beginning of any depression med. I think I'm going to keep going on the prozac for another week and see how I do. Still talking to dh a few times a day about how I'm feeling, and not at all "putting on the act" like all is well in my world.

I'm traveling this Thursday, which always drives me a little nuts. Also, Dr. (same one that prescribed the prozac) has started me on a birth control pill for bleeding problems. We'll see how that interacts! (Would have liked to have waited a little longer, but he said they'll work separately of each other, and I never had mood problems on the pill when I took them years ago. Thought they were the greatest thing in the world.) I'll be meeting with him monthly for 3 months to test blood pressure and for a short meeting.

Good night. (Nice thing about starting depression meds... I sleep like a rock. I could sleep twice as long, mind you, but NOTHING is giving me insomnia right now.)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:24 PM (GMT -7)
There are a total of 2,736,223 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
193 Guest(s), 5 Registered Member(s) are currently online.  Details
bluelyme, LvGuy1, Michael_T, Bucko, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer